Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Red rashes all over body after reaction to medication. Prescribed topical steroids. Temporary relief. Suggestions?

Almost 2 years ago, I had a life threatening severe reaction (D.R.E.S.S.) to a medication (Tegretol) which among other things, caused a red rash everywhere, including my genital region. I was hospitalized and eventually recovered. The red rash peeled off everywhere. About 2 months after recovery, I had baffling moderate to severe, itchy rashes that were different in appearance to the red rash. 2 biopsies suggested a possible immune/allergy/sensitivity(psoriaform, squamous hyperplasia , focal spongiosis, papillar dermal edema , superficial and deep perivascular mixed cell infiltrate-Eosinophils, Nuetrophils &Lymphocytes). Lab interpretation suggests a drug reaction or allergic eruption. I also have moderate to severe bouts of bone pain . The doctors just gave and still give me medicines to alleviate symptoms and to help me mentally cope. These meds (8 different types of topical steroids, tricyclics and two types of antihistamines don t make the rashes go away and relief is VERY brief, so I stopped using the topical steroids. The docs won t send me to an allergist . I tested negative for autoimmune by a rheumatologist , but she wants to test me again, thing that it was a false negative. . . . The genital rashes( which have large bumps scattered among the smaller, patchy(exzema-looking) are on my outer vulva. The larger bumps are EXTREMELY itchy. I used to take oral pred but was weaned off a year ago and my doctor won t prescribe any more. The myriad of steroid topical products give only brief relief (30 min, at best and I stopped using them. The rash is on other, localized parts of my body too. The bumps on my outer vulva and other areas are driving me to distraction. The only time that I find non medicated relief is to vigorously clean these areas and rinse very well. The swelling and itching go away for a little while. I need answers. I can t get a real diagnosis out of the doctors. They seem very tight-lipped. sometimes I think that they consider the issue too complicated for me to understand and they don t want to take the time to explain or answer questions in depth.
Asked On : Mon, 18 Mar 2013
Answers:  1 Views:  49
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Allergist and Immunologist 's  Response
i thinkit to be food allergy.whici can be increased with some medicines and triggers
i think to be milk but can ber anything
'you can confirm by getting blood serum tested for food specific antibodies
get results i can guide further
meantime stop all milk and diary products
Answered: Wed, 3 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor